Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 21, 2000, 12:40 PM MDT for Millard County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 21, 2000, 12:40 PM MDT (18:40 UTC)
- Expired
- Sep 21, 2000, 1:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Millard County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2281 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 211841 SVRSLC UTC027-211915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1240 PM MDT THU SEP 21 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MILLARD COUNTY IN UTAH THIS INCLUDES THE CITY OF FILLMORE * UNTIL 115 PM MDT * AT 1240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES ANOTHER SEVERE THUNDERSTORM JUST SOUTHWEST OF FILLMORE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE 1 INCH HAIL ALONG THE I-15 CORRIDOR NEAR FILLMORE BETWEEN 1245 AND 115 PM MDT. WIND GUSTS TO 60 MPH ARE POSSIBLE AS WELL AS STREET AND LOWLAND FLOODING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3862 11386 3863 11270 3904 11209 3943 11234
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 9:30 AM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 21, 9:30 AM MDT, 3 hours 10 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 930 AM MDT THU SEP 21 2000 SYNOPSIS...AN UNSEASONABLY COLD UPPER LEVEL TROUGH WILL SETTLE OVER THE INTERMOUNTAIN REGION FRIDAY AND THROUGH THE WEEKEND. DISCUSSION...MAJOR TROUGH CONTINUES TO DEVELOP AND DIG SOUTH OVER PACIFIC NORTHWEST. OUT AHEAD OF THIS TROUGH HOWEVER A VORT MAX OVER CENTRAL NEVADA...NEW ETA PICKS THIS UP MUCH BETTER THAN PREVIOUS VERSION...IS MOVING TO THE EAST. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS FEATURE ACROSS EAST CENTRAL NEVADA AND CENTRAL UTAH. SOME SHOWER ACTIVITY HAS ALSO DEVELOPED INTO NORTHERN UTAH. WILL UPDATE ZONES TO INCREASE CLOUDS AND PROBABILITY OF SHOWERS FURTHER NORTH. WINDS WILL BE QUITE STRONG OVER WESTERN PORTIONS OF THE AREA ESPECIALLY OVER THE SOUTHWEST AND SOUTHERN AND CENTRAL MOUNTAINS AS 700 MB LOW DEVELOPS OVER IDAHO AND MONTANA AND GRADIENT INCREASES OVER OUR AREA. SURFACE LOW IS EXPECTED TO DEVELOP OVER CENTRAL UTAH DURING THE DAY SO WINDS SHOULD BE SOUTHWEST IN THE SOUTHERN VALLEYS AND WILL BECOME NORTHWEST IN THE NORTHERN VALLEYS WHILE WINDS WILL REMAIN WESTERLY IN THE MOUNTAINS. SLC 334 CDC 33|3 TORONTO .SLC...NONE.
In the hours before
Special weather statement, Sep 21, 10:55 AM MDT, 1 hour 45 minutes before
UTZ012>021-220000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1055 AM MDT THU SEP 21 2000 ...WINDY THROUGH FRIDAY... ...TURNING COLDER LATE SATURDAY... A STORM SYSTEM MOVING INTO UTAH FROM WESTERN CANADA IS SPREADING WINDY CONDITIONS INTO SOUTHERN UTAH. SOUTHWEST WINDS OF 20-30 MPH WITH HIGHER GUSTS ARE DEVELOPING IN SOUTHERN UTAH. THE WINDS WILL CONTINUE THROUGH THE DAY AFFECTING ALL MOUNTAINS AND VALLEY LOCATIONS THIS AFTERNOON. WINDY CONDITIONS WILL CONTINUE FRIDAY. ON SATURDAY AFTERNOON MUCH COLDER AIR WILL BEGIN TO MOVE SOUTH AND OVER ALL OF SOUTHERN UTAH. BREEZY NORTH WINDS WILL DEVELOP LATE SATURDAY LASTING THROUGH SUNDAY. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES TODAY AND FRIDAY DUE TO STRONG SOUTHWEST WINDS. IDZ024-025-UTZ001>011-WYZ021-220000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1055 AM MDT THU SEP 21 2000 ...TURNING COLDER FOR THE WEEKEND... A STORM SYSTEM MOVING INTO UTAH FROM WESTERN CANADA WILL BRING COLDER AND WET WEATHER FOR THE NEXT FEW DAYS. RAIN SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTHERN UTAH...EXTREME SOUTHEAST IDAHO AND SOUTHWEST WYOMING. THE SHOWERS ADVERTISE THE LEADING EDGE OF A STORM WHICH WILL BRING MUCH COLDER CONDITIONS TO THE AREA BY SATURDAY. SNOW LEVELS WILL REMAIN HIGH...ABOVE 9000 FEET ...THROUGH FRIDAY AFTERNOON. COLDER AIR WILL MOVE IN FRIDAY NIGHT WITH THE SNOW LEVELS DROPPING TO NEAR 7000 FEET BY SATURDAY MORNING ...WITH SCATTERED SHOWERS CONTINUING. A FEW INCHES OF SNOW MAY ACCUMULATE LATE FRIDAY NIGHT AND SATURDAY ABOVE 7000 FEET IN NORTHERN UTAH...EXTREME SOUTHEAST IDAHO AND SOUTHWEST WYOMING. BY SUNDAY MORNING CLEARING SKIES WILL LEAD TO A HARD FREEZE IN THE MOUNTAINS AND AREAS OF FROST IN THE VALLEYS. PERSONS PLANNING OUTDOOR ACTIVITIES OVER THE WEEKEND...ESPECIALLY THOSE HEADED INTO THE MOUNTAINS...SHOULD BE PREPAREmD FOR WINDY...MUCH COLDER...AND POTENTIALLY WET WEATHER. IN ADDITION...PLANTS SENSITIVE TO COLD WEATHER NEED TO BE PROTECTED THIS WEEKEND. WCJIN-WYSW
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 11:42 AM MDT | Severe Thunderstorm Warning | SLC | Millard | 33 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.